Illinois, 2021Flooding in Illinois, April 1 to 10, 2021
April 1 to 10, 2021 · NWS PAH · 4 events in 4 counties and zones
Heavy rain on February 28th sent many rivers above flood stage early in March. Minor to moderate flooding occurred on the Ohio, Big Muddy, and Little Wabash Rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain on February 28th sent many rivers above flood stage early in March. Minor to moderate flooding occurred on the Ohio, Big Muddy, and Little Wabash Rivers. Persistent above normal rainfall through the month of March kept those rivers above flood stage into the early part of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 5:15 PM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 5:15 PM CST, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
615 PM CDT Wed Mar 31 2021
.UPDATE...
Issued at 615 PM CDT Wed Mar 31 2021
Aviation discussion updated for 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 1228 PM CDT Wed Mar 31 2021
Freeze Warning headlines are up for late tonight, and again late
tomorrow night into Friday morning. A hard freeze is likely both
time periods. A hard frost is likely as well Friday morning.
Record cold temperatures are possible Friday morning.
The much cooler than normal conditions are tied to strong high
pressure building southeast across the region. Other than some mid
clouds (sprinkles?) moving across the area this afternoon, skies
will be mostly clear through the period.
.LONG TERM...(Saturday through Wednesday)
Issued at 240 PM CDT Wed Mar 31 2021
Surface high pressure will remain over the southeast U.S. through
the weekend into the first half of next week, and we will continue
to have dry conditions. Winds will persist from the south to
southwest through the period, and along with plenty of sunshine,
we will have a significant warm up. High temperatures in the lower
60s on Saturday will be seasonable, then by Tuesday and Wednesday we
can expect highs in the upper 70s. Overnight lows Saturday night
will be in the lower 40s, warming to the middle 50s by Tuesday
night.
By Tuesday night into Wednesday, models show an approaching low
pressure system. There is low confidence in the timing of this
feature, with some models bringing in some light precipitation,
while others are slower and keep us dry through Wednesday. For now
will keep our area dry, but we will at least see increasing
clouds.
&&
.AVIATION...
Issued at 615 PM CDT Wed Mar 31 2021
VFR conditions continue through Thursday. Winds will remain
northwesterly, 4-8 kts tonight increasing to 10-15 kts with gusts
of 20 kts tomorrow. As the last few clouds have departed to the
east, skies will be clear through the TAF period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Freeze Warning from 1 AM to 9 AM CDT Thursday for ILZ075>078-
080>094.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for ILZ075>078-080>094.
MO...Freeze Warning from 1 AM to 9 AM CDT Thursday for MOZ076-086-087-
100-107>112-114.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for MOZ076-086-087-100-107>112-114.
IN...Freeze Warning from 1 AM to 9 AM CDT Thursday for INZ081-082-
085>088.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for INZ081-082-085>088.
KY...Freeze Warning from 1 AM to 9 AM CDT Thursday for KYZ001>022.
Freeze Warning from midnight Thursday night to 9 AM CDT Friday
for KYZ001>022.
&&
UPDATE...ATL
LONG TERM...RST
AVIATION...ATLHazardous weather outlook, Mar 31, 11:24 AM CST, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1224 PM CDT Wed Mar 31 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1224 PM CDT Wed Mar 31 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A hard freeze will occur late tonight. Refer to the Freeze
Warning for details.
An elevated fire danger will persist across southeast Missouri
including the Mark Twain National Forest area through sunset.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A hard freeze will occur again late Thursday night into Friday
morning. Refer to the Freeze Warning for details.
Sustained southerly winds of 15 mph with occasional gusts of 20
to 25 mph may generate choppy waters on area lakes and rivers this
Saturday. Boaters should exercise caution on area waterways.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Flood, Alexander
- When
- April 1, 12:00 AM CST to April 10, 3:00 PM CST
- Where
- Alexander County, Future City to 2 mi SSW of Future City
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.120, -89.180
Moderate flooding occurred on the Ohio River. Low-lying fields and woodlands in the flood plain were underwater. Fort Defiance State Park near Cairo was partially flooded. At the Cairo river gage, the river crested at 47.01 feet on the evening of the 3rd. Flood stage is 40 feet.
Flood, Pulaski
- When
- April 1, 12:00 AM CST to April 9, 4:00 PM CST
- Where
- Pulaski County, 0.7 mi W of Mound City to 0.7 mi SSE of New Grand Chain
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.080, -89.183
Moderate flooding occurred on the Ohio River. At the Olmsted river gage, the river crested at 42.38 feet on the evening of the 3rd. Flood stage is 36 feet. There was considerable flooding of fields and woods in the flood plain. A few county roads were impacted.
Flood, White
- When
- April 1, 12:00 AM CST to April 2, 4:00 PM CST
- Where
- White County, Carmi to 1.6 mi NE of Carmi Muni Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.080, -88.170
Minor flooding on the Little Wabash River ended early in the month. Low-lying fields and woodlands in the flood plain were under water.
Flood, Jackson
- When
- April 1, 12:00 AM CST to 4:00 AM CST
- Where
- Jackson County, 0.9 mi W of Mt Carbon to 0.8 mi SSE of Murphysboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.750, -89.347
Minor flooding ended on the Big Muddy River on April 1. Some low-lying fields in the flood plain were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, April 1 to 4, 20211 death · 1 injured · $3.0 million · 11 events
- Winter Weather in Ohio, April 1, 20216 injured · $800,000 · 2 events
- Drought in New Mexico, April 1 to 30, 202141 events
- Drought in North Dakota, April 1 to 30, 202129 events
- Frost and Freeze in Kentucky, April 1 to 3, 202122 events
- Drought in Colorado, April 1 to 30, 202121 events
- Frost and Freeze in Illinois, April 1 to 3, 202119 events
- Drought in New Mexico, April 1 to 30, 202117 events
- Drought in Texas, April 1 to 30, 202115 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202114 events
- Drought in Texas, April 1 to 30, 202114 events
- Drought in Arizona, April 1 to 30, 202114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949749, 949750, 949751, 949752.